MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT015
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 11/23/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Evaluation summary: investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported during the intraocular lens (iol) implant procedure noticed a black mark on the lens plate.The surgery was completed without replacement.The lens was still implanted.There was no patient harm but patient had vision problems.Additional information has been requested.
 
Additional Manufacturer Narrative
The lens was returned in a specimen cup.Viscoelastic was observed.The lens was cut into three pieces.The central optic portion had a long narrow scratch on the anterior surface which matched the provided photo.The scratch was perpendicular to the fold path.The scratch was very narrow.The scratch was similar in appearance to damage caused by an instrument used to grasp the lens.Product history records were reviewed and documentation indicated the product met release criteria.Qualified associated products were indicated.The root cause for the lens damage could not be determined.The lens was returned.The reported black mark was a narrow scratch in the center of the anterior surface of the optic.If the lens is properly loaded, the anterior surface of the optic is not exposed during advancement/delivery.The scratch was perpendicular to the fold path.This would indicate the scratch did not occur during the lens delivery.The observed scratch was similar in appearance to damage caused by an instrument used to grasp the lens.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been received that the lens was explanted 13 days following the initial procedure without any problem.

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18384142
Report Number1119421-2023-02203
Device Sequence Number19866752
Product Code POE
UDI-Device Identifier00380652421249
UDI-Public00380652421249
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDFT015
Device Lot Number15670494
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/28/2023
Supplement Date Received by Manufacturer02/16/2024
Initial Report FDA Received Date12/22/2023
Supplement Report FDA Received Date03/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/26/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III CARTRIDGE D; MONARCH III INJECTOR; PROVISC
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale